Alert archive / Wisconsin / Special Weather Statements in 2018
Special Weather Statement, NWS Milwaukee, WI
NWS Milwaukee, WI issued this special weather statement at Aug 9, 2018, 5:44 PM CDT for Rock County, Wisconsin. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 9, 2018, 5:44 PM CDT (22:44 UTC)
- Expired
- Aug 9, 2018, 6:15 PM CDT
- In force
- 31 min
- Issued by
- NWS Milwaukee, WI
County Rock County, WI
The radar
The Milwaukee radar (KMKX), 74 km from the middle of the area, began a volume at 22:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Davenport, (KDVN), launched 12:00Z, 10.7 hours before the alert went out and 146 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 99 J/kg
- Mixed-layer CIN
- -126 J/kg
- Mixed-layer LCL
- 1414 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- 122 m²/s²
- 0-3 km storm-relative helicity
- 134 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
093 WWUS83 KMKX 092244 SPSMKX Special Weather Statement National Weather Service Milwaukee/Sullivan WI 544 PM CDT THU AUG 9 2018 WIZ068>070-092315- Green-Walworth-Rock- 544 PM CDT THU AUG 9 2018 ...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SOUTHERN GREEN... SOUTHERN WALWORTH AND SOUTHERN ROCK COUNTIES... At 544 PM CDT, radar indicated strong thunderstorms were located along a line extending from near Lake Geneva to near Monroe. Movement was southeast at 35 mph. Winds in excess of 30 mph are possible with these storms. Locations impacted include... Beloit, Monroe, Lake Geneva, Brodhead, Williams Bay, Walworth, Clinton, Fontana-On-Geneva Lake, Sharon, Pell Lake, Newark, Tiffany, Browntown, Allens Grove, Shopiere, Afton, Juda and Delavan Lake. LAT...LON 4251 8983 4264 8984 4257 8838 4249 8837 TIME...MOT...LOC 2244Z 289DEG 55KT 4255 8847 4264 8975 $$ SPM
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Milwaukee, WI wrote its last area forecast discussion before this special weather statement went out at Aug 9, 5:40 PM CDT, 4 minutes earlier.
Area forecast discussion, Aug 9, 5:40 PM CDT, 4 minutes before
Area Forecast Discussion National Weather Service Milwaukee/Sullivan WI 540 PM CDT Thu Aug 9 2018 .UPDATE... The storms continue to work through the far southern tier of counties. They will exit by 7-8 pm. The lowering sun angle and extensive cloud cover are already working to diminish their threat. Then look for a quite night. We may see some patchy dense fog late tonight as winds will be light under clearing skies. The rainfall this afternoon should help that fog formation in some locations. It does look like there was a quick spin-up of a tornado around 3:49 pm in the village of Deerfield east of Madison. See our local storm report for details. && .AVIATION(00Z TAFS)... Some MVFR and IFR CIGS have accompanied the storms as they rolled through southern Wisconsin, but this should all improve to VFR as they push south. Look for VFR conditions through the TAF period. The only exception will be the potential for some patchy fog tonight. Light winds, clearing skies and recent rainfall could lead to some fog close to sunrise Friday. && .PREV DISCUSSION... (Issued 211 PM CDT Thu Aug 9 2018) DISCUSSION... Tonight...Forecast confidence is high. The line of scattered showers/storms along a cold front should exit to the south by mid evening with drier weather moving in behind the boundary. Friday through Tuesday...Forecast confidence is high. We will be in solid persistence pattern into early next week. We should stay dry with temperatures will be at or slightly above seasonal normals with dew points in the tolerable level. Not really low, but not too juicy. Tuesday night and Wednesday...Forecast confidence is medium. The blocked pattern will become a bit more progressive by the middle of next week. A surface cold front is forecast to come through about this time, bringing us our next best chance for some showers and storms. The upper pattern looks very complicated with a couple of closed lows over the U.S. One over the east coast, the other over the central plains. AVIATION(18Z TAFS)... A line of showers and storms will continue to push south through the area late this afternoon and evening. We could see some brief MVFR conditions as the line moves through. The main threat with these storms will be strong damaging winds. Look for the activity to clear out by early to mid evening. Otherwise, look for mainly VFR conditions through the TAF period. There could be some patchy fog later tonight due to light winds and clearing skies, especially in areas that got some rain. MARINE... Late afternoon/evening thunderstorms will be a threat to mariners, mainly south of Port Washington. Things will quiet down by mid evening with quiet conditions continuing through the weekend. && .MKX WATCHES/WARNINGS/ADVISORIES... WI...None. LM...None. && Update...Davis Tonight/Friday and Aviation/Marine...Davis Friday Night through Thursday...Davis
Hazardous weather outlook, Aug 9, 2:18 PM CDT, 3 hours 26 minutes before
Hazardous Weather Outlook National Weather Service Milwaukee/Sullivan WI 218 PM CDT Thu Aug 9 2018 WIZ046-047-051-052-056>060-062>072-101930- Marquette-Green Lake-Fond Du Lac-Sheboygan-Sauk-Columbia-Dodge- Washington-Ozaukee-Iowa-Dane-Jefferson-Waukesha-Milwaukee- Lafayette-Green-Rock-Walworth-Racine-Kenosha- 218 PM CDT Thu Aug 9 2018 This Hazardous Weather Outlook is for portions of east central Wisconsin, south central Wisconsin and southeast Wisconsin. .DAY ONE...Tonight There is a marginal risk for severe thunderstorms in southern Wisconsin. A few storms may become strong to severe through early this evening south of a line from Milwaukee to Sauk City. Isolated gusty winds and small hail are possible along with brief heavy rain and lightning. .DAYS TWO THROUGH SEVEN...Friday through Thursday There is a chance for thunderstorms on Wednesday but it is too early to discern the severe weather risk. .SPOTTER INFORMATION STATEMENT... Spotters reports are appreciated through early this evening. LMZ643>646-101930- Sheboygan to Port Washington WI- Port Washington to North Point Light WI- North Point Light to Wind Point WI- Wind Point WI to Winthrop Harbor IL- 218 PM CDT Thu Aug 9 2018 This Hazardous Weather Outlook is for portions of Lake Michigan. .DAY ONE...Tonight There is a marginal risk for severe thunderstorms, mainly south of Milwaukee. A few storms may become strong to severe through early this evening with isolated gusty winds and small hail possible. .DAYS TWO THROUGH SEVEN...Friday through Thursday There is a chance for thunderstorms on Wednesday. www.weather.gov/mkx
In the hours before
Special weather statement, Aug 9, 4:32 PM CDT, 1 hour 12 minutes before
Special Weather Statement National Weather Service Milwaukee/Sullivan WI 432 PM CDT THU AUG 9 2018 WIZ062-092200- Iowa- 432 PM CDT THU AUG 9 2018 ...A STRONG THUNDERSTORM WILL AFFECT IOWA COUNTY... At 432 PM CDT, a strong thunderstorm was located near Dodgeville, moving southeast at 35 mph. Winds in excess of 30 mph and pea size hail are possible with this storm. Locations impacted include... Dodgeville, Mineral Point, Barneveld, Highland, Ridgeway, Linden, Cobb, Rewey, Hollandale, Governor Dodge St Park, Edmund, Blue Mound St Park, Blackhawk Lake Rec Area and London. LAT...LON 4311 9043 4310 8984 4282 8984 4281 9043 TIME...MOT...LOC 2132Z 335DEG 29KT 4297 9021 SPM
Local storm report, Aug 9, 4:49 PM CDT, 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
449 PM CDT THU AUG 9 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0349 PM TORNADO DEERFIELD 43.06N 89.07W
08/09/2018 DANE WI LAW ENFORCEMENT
STRUCTURAL DAMAGE AND A GAS LEAK TO AN
INDUSTRIAL BUILDING. 1 TREE DOWN ON A HOME
AND ADDITIONAL TREE DAMAGE IN THE AREA.
PLAYGROUND EQUIPMENT DAMAGED IN DEERFIELD
COMMUNITY PARK.
&&
MGSpecial weather statement, Aug 9, 4:56 PM CDT, 48 minutes before
Special Weather Statement National Weather Service Milwaukee/Sullivan WI 456 PM CDT THU AUG 9 2018 WIZ070>072-092230- Walworth-Racine-Kenosha- 456 PM CDT THU AUG 9 2018 ...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN WALWORTH... SOUTHWESTERN RACINE AND WEST CENTRAL KENOSHA COUNTIES... At 456 PM CDT, a strong thunderstorm was located near Elkhorn, moving east at 15 mph. Winds in excess of 30 mph and pea size hail are possible with this storm. Locations impacted include... Elkhorn, Lake Geneva, East Troy, Bohners Lake, Powers Lake, Como, Browns Lake, Burlington, Springfield, Honey Creek, Abells Corners, Tibbets and Slades Corners. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. LAT...LON 4267 8862 4281 8855 4276 8826 4253 8825 TIME...MOT...LOC 2156Z 264DEG 13KT 4273 8848 MARQUARDT
Special weather statement, Aug 9, 4:58 PM CDT, 46 minutes before
Special Weather Statement
National Weather Service Milwaukee/Sullivan WI
458 PM CDT THU AUG 9 2018
WIZ064-069-070-092245-
Walworth-Rock-Jefferson-
458 PM CDT THU AUG 9 2018
...A STRONG THUNDERSTORM WILL AFFECT WESTERN WALWORTH...NORTHEASTERN
ROCK AND SOUTHERN JEFFERSON COUNTIES...
At 458 PM CDT, a strong thunderstorm was located over Milton, moving
southeast at 25 mph.
Winds in excess of 40 mph and pea size hail are possible with this
storm.
Locations impacted include...
Janesville, Whitewater, Fort Atkinson, Delavan, Milton, Edgerton,
Clinton, Palmyra, Sharon, Darien, Lake Koshkonong, Richmond, Fulton,
La Grange, Hebron, Tiffany, Busseyville, Allens Grove, Millard and
Avalon.
LAT...LON 4274 8932 4285 8915 4285 8901 4294 8901
4299 8893 4292 8854 4283 8854 4249 8872
4249 8876
TIME...MOT...LOC 2158Z 302DEG 22KT 4275 8893
SPMSpecial weather statement, Aug 9, 5:26 PM CDT, 18 minutes before
Special Weather Statement
National Weather Service Milwaukee/Sullivan WI
526 PM CDT THU AUG 9 2018
WIZ065-066-070>072-092315-
Walworth-Waukesha-Milwaukee-Racine-Kenosha-
526 PM CDT THU AUG 9 2018
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SOUTHERN MILWAUKEE...
EASTERN WALWORTH...RACINE...SOUTHEASTERN WAUKESHA AND KENOSHA
COUNTIES...
At 526 PM CDT, radar indicated strong thunderstorms were located
along a line extending from near Waterford North to Richmond.
Movement was east at 35 mph.
Winds in excess of 45 mph are possible with these storms.
Locations impacted include...
Kenosha, Racine, Oak Creek, Mount Pleasant, Muskego, South Milwaukee,
Pleasant Prairie, Mukwonago, Sturtevant, Twin Lakes, Union Grove,
Paddock Lake, Camp Lake, Wind Lake, Rochester, Genoa City, Silver
Lake, Richmond, Wind Point and Big Bend.
LAT...LON 4292 8831 4291 8784 4288 8785 4285 8783
4278 8775 4276 8777 4271 8777 4267 8779
4266 8781 4261 8782 4259 8781 4252 8781
4249 8780 4249 8839
TIME...MOT...LOC 2226Z 278DEG 29KT 4283 8823 4248 8829
SPMSpecial weather statement, Aug 9, 5:44 PM CDT, 0 minutes before
Special Weather Statement National Weather Service Milwaukee/Sullivan WI 544 PM CDT THU AUG 9 2018 WIZ068>070-092315- Green-Walworth-Rock- 544 PM CDT THU AUG 9 2018 ...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SOUTHERN GREEN... SOUTHERN WALWORTH AND SOUTHERN ROCK COUNTIES... At 544 PM CDT, radar indicated strong thunderstorms were located along a line extending from near Lake Geneva to near Monroe. Movement was southeast at 35 mph. Winds in excess of 30 mph are possible with these storms. Locations impacted include... Beloit, Monroe, Lake Geneva, Brodhead, Williams Bay, Walworth, Clinton, Fontana-On-Geneva Lake, Sharon, Pell Lake, Newark, Tiffany, Browntown, Allens Grove, Shopiere, Afton, Juda and Delavan Lake. LAT...LON 4251 8983 4264 8984 4257 8838 4249 8837 TIME...MOT...LOC 2244Z 289DEG 55KT 4255 8847 4264 8975 SPM
The office that day
Everything else NWS Milwaukee, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 9, 2:21 PM CDT | Special Weather Statement | MKX | Columbia, Sauk | 39 min |
| Aug 9, 2:24 PM CDT | Special Weather Statement | MKX | Dodge, Milwaukee, Washington | 36 min |
| Aug 9, 2:29 PM CDT | Special Marine Warning | MKX | 31 min | |
| Aug 9, 2:46 PM CDT | Special Weather Statement | MKX | Dane | 29 min |
| Aug 9, 3:01 PM CDT | Special Weather Statement | MKX | Columbia | 44 min |
| Aug 9, 3:07 PM CDT | Special Weather Statement | MKX | Columbia | 53 min |
| Aug 9, 3:15 PM CDT | Severe Thunderstorm Warning | MKX | Columbia, Dane, Dodge, Jefferson | 22 min |
| Aug 9, 3:25 PM CDT | Special Weather Statement | MKX | Milwaukee, Racine | 35 min |
| Aug 9, 3:36 PM CDT | Special Weather Statement | MKX | Jefferson | 39 min |
| Aug 9, 3:39 PM CDT | Special Weather Statement | MKX | Jefferson | 51 min |
| Aug 9, 3:45 PM CDT | Special Weather Statement | MKX | Dane | 30 min |
| Aug 9, 3:49 PM CDT | Special Weather Statement | MKX | Iowa | 41 min |
| Aug 9, 4:12 PM CDT | Special Weather Statement | MKX | Kenosha | 33 min |
| Aug 9, 4:17 PM CDT | Special Weather Statement | MKX | Jefferson | 43 min |
| Aug 9, 4:32 PM CDT | Special Weather Statement | MKX | Iowa | 28 min |
| Aug 9, 4:56 PM CDT | Special Weather Statement | MKX | Walworth | 34 min |
| Aug 9, 4:58 PM CDT | Special Weather Statement | MKX | Rock | 47 min |
| Aug 9, 5:08 PM CDT | Severe Thunderstorm Warning | MKX | Rock | 15 min |
| Aug 9, 5:26 PM CDT | Special Weather Statement | MKX | Kenosha, Racine | 49 min |
Nearby
Special Weather Statements in Wisconsin, 2018Every special weather statement in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.